Translator Disclaimer
15 June 2015 Around the stability of KAM tori
L. H. Eliasson, B. Fayad, R. Krikorian
Duke Math. J. 164(9): 1733-1775 (15 June 2015). DOI: 10.1215/00127094-3120060

Abstract

We study the accumulation of an invariant quasi-periodic torus of a Hamiltonian flow by other quasi-periodic invariant tori.

We show that an analytic invariant torus T 0 with Diophantine frequency ω 0 is never isolated due to the following alternative. If the Birkhoff normal form of the Hamiltonian at T 0 satisfies a Rüssmann transversality condition, the torus T 0 is accumulated by Kolmogorov–Arnold–Moser (KAM) tori of positive total measure. If the Birkhoff normal form is degenerate, there exists a subvariety of dimension at least d + 1 that is foliated by analytic invariant tori with frequency ω 0 .

For frequency vectors ω 0 having a finite uniform Diophantine exponent (this includes a residual set of Liouville vectors), we show that if the Hamiltonian H satisfies a Kolmogorov nondegeneracy condition at T 0 , then T 0 is accumulated by KAM tori of positive total measure.

In four degrees of freedom or more, we construct for any ω 0 R d , C (Gevrey) Hamiltonians H with a smooth invariant torus T 0 with frequency ω 0 that is not accumulated by a positive measure of invariant tori.

Citation

Download Citation

L. H. Eliasson. B. Fayad. R. Krikorian. "Around the stability of KAM tori." Duke Math. J. 164 (9) 1733 - 1775, 15 June 2015. https://doi.org/10.1215/00127094-3120060

Information

Received: 15 July 2013; Revised: 12 August 2014; Published: 15 June 2015
First available in Project Euclid: 15 June 2015

zbMATH: 1366.37126
MathSciNet: MR3357183
Digital Object Identifier: 10.1215/00127094-3120060

Subjects:
Primary: 37J40, 70H08
Secondary: 37J25, 70H12, 70H14

Rights: Copyright © 2015 Duke University Press

JOURNAL ARTICLE
43 PAGES

This article is only available to subscribers.
It is not available for individual sale.
+ SAVE TO MY LIBRARY

SHARE
Vol.164 • No. 9 • 15 June 2015
Back to Top